To the Editor:—
Dr. L. E. Baran reported the occurrence of immediate blindness during intralesional injections of insoluble corticosteroids.1 The injections in these cases were given into the anterior scalp for alopecia areata.Triamcinolone has been used extensivly for intralesional injection of various skin eruptions. It has also been injected into the congested mucous membrane of the nose to reduce allergic congestion. This tissue is highly vascular, and some injected materials may enter the vascular system. This report describes a patient who had temporary loss of vision of one eye, diplopia, and unilateral headaches following the injection of triamcinolone into the mucous membrane of the nose.
Report of a Case:—
This 40-year-old woman, first seen in March 1963, had had difficulty in breathing through her nose since November 1962. Examination revealed marked edema of her mucous membranes without inflammation. The septum was broad on both sides anteriorly and inferiorly